It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Aeval--:wave:

I would agree that you probably need more iron. Especially because of the fact that you are still having periods. You are not anemic, were you? You want your Hgb to get to 14 to be optimal. And of course to fill your iron stores, but you want to do that without iron overloading. You can watch your Saturation every 3 months, it should not go over 45%, that's about all you need to know to be safe:eek:. You don't have to worry about the ferritin being high for a very long time. When iron is needed it's much safer than for someone that have no business taking iron supplements, this is what they warn people about or people that do not metabolize iron due to an iron disorder and some other reasons. You should always check with your doctor and/or pharmacist to be sure of the right dosage for you before making changes. I was told by my Hematologist to stay on iron until menopause. But I was also told by my GI doc to stay on it indefinitely because I take PPI's that inhibit iron absorption too.

You will ~have~ to stop the blood loss or it will just be a cycle for you. As one of my doctor's explained it to me that I had a hole in my bucket that cannot fill up:(. You won't be able to take in enough iron to replete iron stores. A ferritin of 5 means you have no iron stores.

You have several reasons for feeling bad:dizzy:, at least a few can be fixed fairly easy. After you up your iron you will be feeling better. Much, much, better!!! If I were you I would take sublingual B-12 in the form of Methyl--cobalamin to replace the IM that you are no longer taking, if I understood you correctly. What were your B-12 levels before and after? If they will not prescribe further shots you can take the SL B-12 instead.

Are you being treated with thyroid meds for the Hashi's? Do you know if you are oscillating Hypo-Hyper-T. This *could* be a reason for some of your symptoms. Perhaps just the high TSH alone is causing mimicking symptoms of anemia which are very similar. You need to make sure that your are not taking iron near thyroid meds too. It can interfere with it's (T-4) absorption and go even higher. To this point I have addressed the Iron, B-12, Hashi's and the bleeding issue has to be stopped. Fixing all these things will get you on the road to feeling much better. Sorry, I don't know too much about the others that you have named:confused:.

Hope this helped a little. These are the things that I would be talking to my doc about to get further results:D.





All times are GMT -7. The time now is 05:44 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!